MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.1.Review of the manufacturing record and the shipping inspection record of the involved product code/lot number confirmed that there was not any anomaly in them.2.A search of the complaint file found no other similar report of the product with the involved product code/lot number.3.Udi no.: (b)(4).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the catheter broke inside the patient and distal end had to be retrieved with a snare.Looks like catheter was sheared due to the biopsy device.The patient was stable and there was no issue post operation.The patient has history of liver cancer.Procedure being performed was a trans jugular liver biopsy.There was no estimated blood loss.
 
Additional Manufacturer Narrative
The actual device has been returned for evaluation.Visual inspection of the actual sample (unaided eye, microscope, and electron microscope).The fracture was located near the distal end.The shaft had been fractured diagonally.The fractured edges of the distal and proximal portions matched in shape with each other, suggesting that there was no missing portion.There were scratches at the extension of fractures of both portions.Dimensions of the actual sample: the inner and outer diameters at the undamaged part were confirmed to meet the factory's specifications.No anomaly was observed.(cause of occurrence): no anomaly was found in the manufacturing history and product dimensions.Based on the situation at the time of occurrence and the condition of the actual sample, one possibility was that the catheter was scratched due to having been exposed to the biopsy device and fractured starting from this scratch when exposed to pulling force during subsequent manipulation.(countermeasure): ashitaka factory assures the quality of this product by performing following work and controls.After the shaft is molded on the core wire whose outer diameter is controlled, the core wire is removed to assure the inner diameter of shaft.Before the packaging, 100% magnifying inspection is performed to confirm that there is no anomaly such as a kink or a tear on the catheter.In the packaging and cartoning processes, dedicated tools and containers are used for handling this product to protect the product and to prevent a kink or a tear.The ifu of this product provides the following information.[instruction for use] the radifocus glidecath should be used by a physician who is well trained in manipulation and observation under fluoroscopy.[direction for use]warning: never advance or withdraw an intraluminal device against resistance until the cause of resistance is determined by fluoroscopy.Failure to exercise proper caution may result in damage to the vessel or catheter.Separation of the catheter may occur requiring retrieval in some cases.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17804928
Report Number9681834-2023-00195
Device Sequence Number6727674
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberCG415
Device Lot Number230206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/15/2023
12/15/2024
Initial Report FDA Received Date09/23/2023
Supplement Report FDA Received Date10/13/2023
01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite